Thursday, January 23, 2020

Comments by Marixpress

Showing 1 of 1 comments.

  • Oh boy. Here’s my story.

    I was put on seroquel in 2013 during my first and only manic episode. In the hospital over 2 weeks was gradually increased to 800mgs even though 600mg seemed to do the trick, “just in case” I was told. It immediately made me go from being super warm and empathetic to numb and cut off emotionally from everyone. For the first time in my life I felt spiritually dead. I came to believe there is no spirit or soul and that nothing means anything. That was fine at first bc it gave me a “bubble” to live in and repair what was broken due to my episode.

    But soon I discovered the side effects. Zero libido, even 5 years in. At 800mgs immediate release I had scary heart palpitations that would wake me up at night, gained 50lbs (got stretch marks all over my belly from the rapid weight gain), inability to swallow sometimes which made me choke on my saliva (horrific thing to wake up at night from), blurry vision (has cleared up for now), zombie-like drowsiness, needed 11 hrs of sleep for it to wear off, and an insatiable craving for sweets. My cholesterol and blood pressure were the highest I’ve ever had. Also, horrible depression.

    5 years in and I’m down from 800mgs to 150mg. I am dying to get off completely but am scared of the withdrawal. My psych wants to increase my dose so I stopped seeing her (not recommended). For now I get my prescriptions filled by my mother who always has an abundance of seroquel in stock from her doctors who prescribe her everything under the sun.

    I got my gastrointestinal problems sorted by seeing a wonderful nutritionist. Am off dairy and gluten. She felt my liver was dense (surprise, another seroquel gift) and helped me clear that out with Choline. My bloat is gone and I’ve lost 40 of the 50lbs I’ve put on.

    I still need it to sleep. My libido is still gone. My psych said the 150mg I’m on is too low for any real psychoactive effects and it’s basically just for sleep now. I call bull. If anything, i feel seroquel has killed my ability to connect with others, my own body, and with joy. I’m hoping the only lingering effects after tapering off are the stretch marks it caused me.